I am newly diagnosed with having a panic disorder along with depression. I went to see the doctor yesterday and he prescribed me medications. One to handle my depression named Effexor. One to handle my problem with sleep named Trazodone and Xanax to handle my sever panic attacks. I have not started these meds yet because a little over 48 hours ago I was given a very small piece of a pill called suboxone by a friend(i know it was wrong to take but it did help),My question is this, if I start my meds today..do you think I would have harmful interactions...
Do you know what suboxone is? It is to assist with opiate dependence and is a pain med. If you are new to your depression meds I would suggest only taking what is prescribed. Taking Suboxone and xanex can have VERY harmful side effects. If it's been 48 hours I would say your ok. When I first started taking my depression and anxiety meds the first couple days I didn't feel too great. Once my body got use to it I was ok. Be safe with the xanex as I'm sure you know it can be addicting. Best of luck to you!
From what Ive read, suboxone is an opoid derivative used currently with individuals who are physically addicted to other opoids, like morphine or heroin. I believe it has opioid effects (opoid high) for individuals who are not dependent. So I'm sure it did make you feel better, but...
The problem is that I am pretty sure suboxone is Long Acting! It can be fatal when taken with even the slightest amount if alcohol, and also any fatal with individuals not accustomed to benzos (Xanax is benzo).
I looked up info on it and read that in clinical settings the drug has been found to be effective for 2-3 days with one dose.
So u should wait to take the new meds. I'm not sure if you are willing to tell your doctor. So I will give my best advice, for what it's worth... Don't take the suboxone again while beginning your new regimen. Opoids definitely feel good at first, then the body becomes dependent and you also lose the "high" and gain an awful addiction. And please wait to get it out of your system before you start the new meds.
I certainly don't want to be preachy: just don't drink ever on the suboxone. And don't start those new meds for a few days.
Benzos+opoids+alcohol can absolutely kill you.
Be careful and good luck!
Some years ago, I was prescribed the same 3 meds as you. The side effects of the effexor are troubling at first. Not saying they will be for you. It will take time for your system to adjust. Just don't stop taking them! The dose I was on (300mg, 75mg over the recommended max dose) ended up making me feel like I was just there. No highs, but no lows either. So I quit taking them cold turkey and suffered horribly for at least 10 days. The major side effect of the trazadone was dizziness. But that was me. You may react differently and it just takes a little time to adjust. It's the xanax and sub that worry me. As suggested already, do not start on the new meds for a little while yet. Please consult with the pharmacist and look up suboxone in the Drugs A to Z guide. Please be safe and don't take pills from people if you aren't familiar with their effects or how long they stay in your system.
Good luck with your new medications. I hope it works out well for you,
BE CAREFUL taking 3 new meds at the same time.I'm not sure why your doctor would do that but if you're starting on low doses, be sure to up the doses of each med separately, if possible. That way, if you have side effects, you'll know which med to blame rather than having to guess.
I just wanted to throw this out there because I've had a lot of experience not knowing which med was causing me problems. So please be careful, and talk to your doctor about spacing out the meds. It could save you a lot of time and headache.
- Effexor Information for Consumers
- Effexor Information for Healthcare Professionals (includes dosage details)
- Side Effects of Effexor (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 28 Sep 2011 • 4 answers
Posted 13 Aug 2012 • 10 answers
Posted 17 Jan 2013 • 4 answers
Posted 9 May 2013 • 3 answers
Posted 23 Aug 2013 • 1 answer